MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LOW PROFILE SUTURE GRASPER HORIZ; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. LOW PROFILE SUTURE GRASPER HORIZ; ACCESSORIES,ARTHROSCOPIC
Model Number 72201179
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder cuff repair surgery, during use of the suture grasper the slide rod fell off and the instrument disintegrated.The procedure was successfully completed with no delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of the customer provided images found that the device is dismantled.The jaw, front end assembly, and actuator have all come apart from the loop assembly.A visual inspection of the returned device found that it was not returned in its original packaging.The front end assembly is disassembled.The front end assembly is slightly bent.The set screw was sitting loosely in its opening.The complaint was confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, rough sterilization processes, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
LOW PROFILE SUTURE GRASPER HORIZ
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12543576
Report Number1219602-2021-02161
Device Sequence Number20123578
Product Code NBH
UDI-Device Identifier03596010594433
UDI-Public03596010594433
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201179
Device Catalogue Number72201179
Device Lot Number50884845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1